Alert archive / Vermont / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 5, 2012, 9:03 PM EDT for Bennington County, Vermont. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 9:03 PM EDT (01:03 UTC)
- Expired
- Aug 5, 2012, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Albany, NY
County Bennington County, VT
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS81 KALY 060103 SPSALY SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 903 PM EDT SUN AUG 5 2012 NYZ053-054-084-VTZ013-060130- BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY- WESTERN RENSSELAER NY- 903 PM EDT SUN AUG 5 2012 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMBRIDGE...OR ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... SHAFTSBURY AND 8 MILES NORTH OF BENNINGTON BY 915 PM EDT ARLINGTON BY 920 PM EDT LAT...LON 4315 7303 4284 7302 4280 7358 4315 7344 TIME...MOT...LOC 0103Z 261DEG 30KT 4298 7332 $$ FRUGIS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:54 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 5, 8:54 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE
DROPPING IT WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER
THIS EVENING.
HAVE MADE ADJUSTMENTS BASED ON OBSERVATIONAL DATA AND TRENDS. HAVE
LOWERED POPS FOR THE OVERNIGHT HOURS AND REMOVED ANY MENTION FROM
MONDAY MORNING. THE COLD FRONT IS MOVING INTO CENTRAL NEW
YORK...COOLER LESS HUMID AIR IS ON THE WAY.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
THE HOT AND HUMID AIRMASS CURRENTLY IN PLACE WILL BE REPLACED
BY A COOLER...MORE SEASONABLE AND DRIER ONE WHICH WILL BE USHERED
IN MONDAY MORNING IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE
BUILDS IN AT THE SURFACE WITH THE FLOW ALOFT FLATTENING.
TEMPERATURES WILL BE SEASONABLE WITH COMFORTABLE DEW POINTS IN THE
50S. TEMPERATURES WILL BE A COUPLE/FEW DEGREES WARMER ON TUESDAY
AS THE FLOW BECOMING SOUTHERLY WITH DEW POINTS REMAINING IN THE
50S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE WEATHER WILL BECOME UNSETTLED FOR THE PERIOD. THE MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT CUTTING OFF AN UPPER LEVEL OVER THE
REGION BY THE WEEKEND. AT THE SURFACE...A LOW PRESSURE SYSTEM
WILL GRADUALLY MOVE ACROSS THE REGION. IT WILL BECOME WARM AND
HUMID WEDNESDAY AND THURSDAY AS THE SYSTEM APPROACHES.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
COLD FRONT APPROACHING FROM THE WEST...THE CONVECTION IS MOVING
OFF TO THE NORTHEAST. HAVE TIMED CONVECTION AT TAF SITES BASED ON
RADAR. HAVE VICINITY SHOWERS FOR A PERIOD BEHIND THE MAIN
CONVECTION. SOME MVFR FOG MAY DEVELOP AS CLOUD COVER DECREASES
OVERNIGHT....HOWEVER WINDS WILL BE BECOMING WESTERLY WITH THE
PASSAGE OF THE COLD FRONT BRINGING DRIER AIR IN. NORTHWESTERLY FLOW
FOR MONDAY WITH SOME WIND GUSTS INTO THE TEENS DURING THE DAY.
OUTLOOK...
MON...VFR. SLIGHT CHC --TSRA/-SHRA EAST OF THE HUDSON RIVER
EARLY IN THE MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.
&&
.HYDROLOGY...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE DROPPING IT
WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER THIS EVENING.
A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN
THE WAKE OF THE COLD FRONT TO START THE NEW WORK WEEK. THE WEATHER
WILL BECOME FOR THE LATTER HALF OF THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR NYZ041>043-054-061-
066-083-084.
MA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 5, 8:41 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 841 PM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015- 061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 841 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION...TACONICS...BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT . .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>040-047>053-058>060-063>065-082-061100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON- 841 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN CATSKILLS INTO THE MID HUDSON VALLEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 7:18 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT SUN AUG 5 2012
CTZ001-MAZ025-NYZ060-061-065-066-060000-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
718 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ANCRAM...OR
ABOUT 15 MILES NORTHEAST OF RHINEBECK...AND MOVING NORTHEAST AT 35
MPH.
THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 725 PM EDT
6 MILES NORTHWEST OF ASHLEY FALLS AND 8 MILES NORTHWEST OF CANAAN BY
740 PM EDT
SHEFFIELD AND GREAT BARRINGTON BY 745 PM EDT
6 MILES SOUTHEAST OF HOUSATONIC BY 750 PM EDT
7 MILES NORTHWEST OF SANDISFIELD BY 800 PM EDT
LAT...LON 4225 7376 4231 7326 4211 7312 4197 7322
4193 7367 4210 7385
TIME...MOT...LOC 2318Z 242DEG 31KT 4204 7363
FRUGISSpecial weather statement, Aug 5, 7:49 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 749 PM EDT SUN AUG 5 2012 NYZ041-043-050-083-084-060030- SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 749 PM EDT SUN AUG 5 2012 ...A STRONG THUNDERSTORM IN WESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GALWAY...OR ABOUT 12 MILES NORTHEAST OF AMSTERDAM...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... MILTON AND 7 MILES NORTH OF BALLSTON SPA BY 755 PM EDT SARATOGA SPRINGS AND 9 MILES SOUTH OF CORINTH BY 800 PM EDT GREENWICH AND 8 MILES SOUTH OF FORT EDWARD BY 820 PM EDT LAT...LON 4344 7339 4299 7335 4298 7408 4336 7415 TIME...MOT...LOC 2349Z 259DEG 36KT 4309 7396 FRUGIS
Local storm report, Aug 5, 8:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG GLENHAM 41.52N 73.93W
08/05/2012 DUTCHESS NY PUBLIC
TREES DOWN
&&
EVENT NUMBER ALY1200158
IAALocal storm report, Aug 5, 8:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG CORINTH 43.25N 73.83W
08/05/2012 SARATOGA NY LAW ENFORCEMENT
TREE ON CAR MAIN ST
&&
EVENT NUMBER ALY1200159
IAALocal storm report, Aug 5, 9:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
902 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG REYNOLDS CORNERS 43.25N 73.64W
08/05/2012 SARATOGA NY LAW ENFORCEMENT
TREES DOWN RT 197
&&
EVENT NUMBER ALY1200160
IAASpecial weather statement, Aug 5, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 903 PM EDT SUN AUG 5 2012 NYZ053-054-084-VTZ013-060130- BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY- WESTERN RENSSELAER NY- 903 PM EDT SUN AUG 5 2012 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY IN SOUTHERN VERMONT... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMBRIDGE...OR ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... SHAFTSBURY AND 8 MILES NORTH OF BENNINGTON BY 915 PM EDT ARLINGTON BY 920 PM EDT LAT...LON 4315 7303 4284 7302 4280 7358 4315 7344 TIME...MOT...LOC 0103Z 261DEG 30KT 4298 7332 FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 43 min |
| Aug 5, 9:43 PM EDT | Special Weather Statement | ALY | Windham | 32 min |
Nearby
Special Weather Statements in Vermont, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.